FDA Issues Safety Announcement on Dasatinib


Get Permission

FDAlogoThe FDA is warning the public that the leukemia drug dasatinib (Sprycel) may increase the risk of pulmonary arterial hypertension (PAH). Information about this risk has been added to the Warnings and Precautions section of the dasatinib drug label.

In reported cases, patients developed PAH after starting dasatinib, including after more than 1 year of treatment. In symptomatic patients, if other causes have been ruled out, a diagnosis of dasatinib-associated PAH should be considered. PAH may be reversible if dasatinib is discontinued.  

Health-care professionals should evaluate patients for signs and symptoms of underlying cardiopulmonary disease prior to starting dasatinib and also during treatment. If PAH is confirmed, dasatinib should be permanently discontinued. ■


Advertisement

Advertisement

Advertisement

By continuing to browse this site you permit us and our partners to place identification cookies on your browser and agree to our use of cookies to identify you for marketing. Read our Privacy Policy to learn more.